Jump to content
CrazyBoards.org

Recommended Posts

hey y'all --

I was put on Lamictal after I had one "hypomixed" state... I call it "Brief Reactive Mixed State" in my case... in reaction to being fired in November '05. ;) SI, drinking :) , swearing like a sailorman (something I don't normally do) you name it. For about a week or two. I almost got kicked out of the house I was living in. Then I was back to normal spontaneously (started Lamictal a week after; pdoc thought this was going to happen again).

So far, there's been little to no hypomanic activity since (though that may be due to the Lamictal itself). However, I'm worried that Lamictal is worsening the cognitive (esp. verbal) issues related to my brain rot problem. Plus one less med is probably a good thing if I end up on an antiviral cocktail for brain rot.

I'm on 400mg now (that's where I saw an AD effect), and I'm willing to eschew the AD effect, since Cymbalta+Remeron is powerful enough. It's just the mood stabilization I'm worried about, and I don't want to go into another mixed state, be it brief or otherwise. Lamictal at 400mg never controlled my explosions at work (fortunately, my boss knows better now and has been non-triggery towards me the past few months).

I will also discuss the matter with my pdoc tomorrow afternoon, but meanwhile, I'd like to hear from y'all some advice and/or experiences.

Thanks in advance!

--fous

Link to comment
Share on other sites

Ummm, from what I remember, Lamictal is of little use in controlling the hypo end of BP, it's far better at the depression end of things. For my breakthrough hypos I was taking Zyprexa (supposedly prn, but once you start you just can't get off the stuff without feeling like shit). When I started Lamictal (at the same time as amitriptyline) I was as dumb as a hammer and moaned to the pdoc about it. He reckoned that both did a number on the liver and that affected B vitamin availability which may explain the sudden attack of the stupids. I now take large doses of time release B vits (they have to be time release, otherwise you just piss most of it out again), and now I can hold my own intellectually with my cat.

Link to comment
Share on other sites

Fous --

I'm just going to point out a general pattern that I've noticed over the years that I've been on this board. (sorry, I know how much you and every other aspie hates those generalities)

But it appears to me that as we begin to move into Spring most every year a fairly high percentage of the BPers seem to want to drop off of their meds or they actually do drop off their meds.

I don't know, maybe I'm just seeing patterns that aren't there. That's just the way my brain works. I'm always looking for the patterns and miss the obvious. Sorry.

Link to comment
Share on other sites

400mg seems like a really substantial dose to consider dropping. It is probably having other effects on you that you may not realize. Lamictal stabilizes me as well as having an AD effect, especially on the 300mg that I currently take. Are you actually experiencing cognitive side effects or are you just scared of having the side effects?

Fous --

I'm just going to point out a general pattern that I've noticed over the years that I've been on this board. (sorry, I know how much you and every other aspie hates those generalities)

But it appears to me that as we begin to move into Spring most every year a fairly high percentage of the BPers seem to want to drop off of their meds or they actually do drop off their meds.

I don't know, maybe I'm just seeing patterns that aren't there. That's just the way my brain works. I'm always looking for the patterns and miss the obvious. Sorry.

I think this is very good to know. Makes sense too - weather gets warmer, more sun, SAD may start to abate... oops! time to go off meds!

Link to comment
Share on other sites

Maddy--

Spring is indeed, when most BPs start doing stupid stuff, including quitting ACs (and doing manic things in general). Though my mixed state was in November (autumn for us in the Northern hemisphere of Earth). This year, I got pretty depressed around springtime, but that was more due to a geographical move I didn't want to make, and 90+ degree temps/100 degree+ heat indices my hypothalamus didn't exactly want to deal with.

The mid-60s we have here in "winter" are about perfect (if not a little warm) for me. It's not good weather until most people have to be wearing at least a light jacket (and me a t-shirt and shorts, but your hypothalamus may vary). I think I'd like it in the 40s (F) all year round.

Night and the dark in general just tend to make me a happier person. Maybe I'm a melatonin addict (though strangely, melatonin supplements have given me severe depression in the past).

Supergwen--

I'm just scared of Lamictal's side effects on cognition (first unnoticed when I started) that might exacerbate the fact that my brain's slowly rotting away. My stupidity does approximate that of a rock, or has the past few months. My idea was that quitting Lamictal might help. I never thought that quitting would relieve my depression, it'd just make me less stupid and more compatible with (potential) antiviral cocktail du jour.

Besides, my docs just LOVED to say that my meds were the cause of my cognitive issues (I'm not sure what their opinion is now, after they've seen where my brain's gone).

Link to comment
Share on other sites

  • 2 weeks later...

update--

nevermind on ixnaying the amictalnay.

discussed w/pdoc an attempt at doing this, and he said I could try, and to watch out for mood instability... I went down from 400 to 200mg, and within a week I was horribly depressed. no wonder they call it the AD mood stabilizer.

interesting how much AD and stimulation it takes to keep me out of the big D.... cymbalta, lamictal, remeron, focalin...

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...